Alert archive / Oklahoma / High Wind Warnings in 2009
High Wind Warning 4, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Apr 9, 2009, 6:28 PM CDT for 20 counties in Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 6:28 PM CDT (23:28 UTC)
- Expired
- Apr 9, 2009, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:32 PM CDT | NON-TSTM WND GST 61 | Watonga, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 607 m²/s²
- 0-3 km storm-relative helicity
- 613 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 092328 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT THU APR 9 2009 ...STRONG AND GUSTY WINDS RETURN TODAY... .A STRONG AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN OKLAHOMA THIS EVENING. A DRYLINE THAT HAS MOVED THROUGH THE WESTERN HALF OF OKLAHOMA AND NORTH TEXAS HAS BROUGHT STRONG WESTERLY WINDS ACROSS THE AREA. IN ADDITION... SHOWERS ACROSS NORTHWEST AND PARTS OF CENTRAL OKLAHOMA ARE PRODUCING WINDS IN EXCESS OF 50 MPH. A COLD FRONT WILL CONTINUE TO TURN WINDS TO THE NORTHWEST DURING THE EVENING. OKZ005-006-010>012-015>020-022>030-100200- /O.UPG.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/ /O.NEW.KOUN.HW.W.0004.090409T2328Z-090410T0200Z/ WOODS-ALFALFA-WOODWARD-MAJOR-GARFIELD-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- INCLUDING THE CITIES OF...ALVA...CHEROKEE...WOODWARD...FAIRVIEW... ENID...TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER... GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE 628 PM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL GRADUALLY TURN TO THE NORTHWEST THIS EVENING... AND WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE COMMON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH PARTS OF CENTRAL AND NORTHERN OKLAHOMA MAY ENHANCE THE WINDS AND CAUSE GUSTS IN EXCESS OF 60 MPH. WINDS ARE EXPECTED TO DIMINISH SLOWLY AFTER 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ004-009-013-014-021-031-033>042-044>047-050-051-TXZ083>090- 100300- /O.CON.KOUN.WI.Y.0018.000000T0000Z-090410T0300Z/ HARPER-ELLIS-NOBLE-ROGER MILLS-BECKHAM-SEMINOLE-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC- COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ARNETT...PERRY...CHEYENNE... ELK CITY...SAYRE...SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 628 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 40 TO 50 MPH WILL BE LIKELY THROUGH THE EVENING. A COLD FRONT MOVING THROUGH THE AREA THIS EVENING WILL TURN WINDS TO THE NORTHWEST... WHILE SPEEDS REMAIN HIGH. THESE STRONG WINDS MAY CAUSE DAMAGE IN A FEW LOCATIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... AND FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE SOME OUTDOOR ACTIVITIES HAZARDOUS...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CMS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 9, 6:24 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 9, 6:24 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 624 PM CDT THU APR 9 2009 .AVIATION... DRYLINE AND PACIFIC COLD FRONT HAVE MOVED EAST OF ALL TAF SITES THIS AFTERNOON. DEEP MIXING BEHIND BOUNDARIES HAS RESULTED IN SOME GUSTS OF 60 TO 70 MPH ACROSS WESTERN OKLAHOMA. AS SURFACE HIGH BUILDS INTO THE SOUTHERN PLAINS THIS EVENING WINDS WILL SHIFT FROM THE WEST TO THE NORTHWEST. AS SUNSET APPROACHES 1-2Z WIND GUSTS WILL DIMINISH INTO THE 25 TO 30 MPH RANGE WITH HIGHER GUSTS POSSIBLE ACROSS NORTHERN OKLAHOMA NEAR A SURFACE LOW. AS UPPER LOW MOVES EAST INTO SOUTHERN KANSAS THIS EVENING LOW CLOUDS WILL DEVELOP ACROSS NORTHERN OKLAHOMA WITH MVFR CEILINGS PNC/WWR/GAG. LOWER CLOUDS MAY MOVE INTO OKC/OUN AREA BETWEEN 4-5Z. && .PREV DISCUSSION... /ISSUED 304 PM CDT THU APR 9 2009/ DISCUSSION... NEARLY ALL ATTENTION IN THIS FORECAST UPDATE IS FOCUSED ON THE FIRST TWO PERIODS. A VIGOROUS STORM SYSTEM... WHOSE SURFACE REFLECTION IS CENTERED OVER NORTH-CENTRAL OKLAHOMA... WILL CONTINUE MOVING EAST THIS EVENING. STRONG TO SEVERE STORMS ARE EXPECTED ALONG AND EAST OF THE DRYLINE... OVER THE EASTERN 1/3 OF OKLAHOMA... AND POSSIBLY ALONG THE OKLAHOMA/KANSAS BORDER AS THE UPPER-LEVEL LOW BRINGS STRONG INSTABILITY INTO THAT REGION. MEANWHILE... VERY STRONG WINDS WILL ACCOMPANY A COLD FRONT THAT IS CURRENTLY OVER WESTERN OKLAHOMA. A HIGH WIND WARNING WAS JUST ISSUED FOR THAT FEATURE... BUT THE WARNING EXPIRES WHEN THE ZONE FORECAST WOULD NORMALLY TAKE EFFECT. SO... THE ZFP WILL CONTAIN A PRE-FIRST PERIOD TO INCLUDE THAT WARNING. IN ADDITION TO ALL THAT... EXTREMELY DRY... VERY WARM... AND VERY WINDY CONDITIONS WILL MAINTAIN EXTREMELY BAD CONDITIONS FOR WILDFIRES. FOR THE MOST PART... CHANGES TO THE FORECAST ARE RELATIVELY MINOR ADJUSTMENTS TO THE GRIDS FOR CURRENT SHORT-TERM TRENDS... MAINLY BASED ON THE LATEST RUC OR NAM12 FORECASTS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 60 40 65 / 10 0 0 10 HOBART OK 38 61 40 62 / 10 0 10 30 WICHITA FALLS TX 46 67 43 66 / 10 0 0 30 GAGE OK 36 59 36 61 / 10 0 10 20 PONCA CITY OK 44 57 36 65 / 40 10 0 10 DURANT OK 48 65 46 72 / 10 0 0 0 &&
Hazardous weather outlook, Apr 9, 6:00 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT THU APR 9 2009
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CDT THU APR 9 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A STRONG COLD FRONT PUSHED THROUGH MOST OF OKLAHOMA AND WESTERN
NORTH TEXAS BRINGING COOLER...DRIER...AND MORE STABLE AIR TO THE
REGION. THIS STABLE AIR WILL PREVENT SEVERE THUNDERSTORM
DEVELOPMENT...THOUGH A FEW SHOWERS AMY OCCUR IN NORTHERN OKLAHOMA
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER BEHIND THE FRONT ACROSS A LARGE PART OF
THE AREA. A RED FLAG WARNING IS IN EFFECT. FIRE WEATHER CONDITIONS
WILL GRADUALLY IMPROVE OVERNIGHT AS WINDS SLOWLY DECREASE AND
RELATIVE HUMIDITIES RISE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE REGION BY LATE IN
THE WEEKEND... PROVIDING A BETTER CHANCE OF MORE WIDESPREAD RAIN AND
THUNDERSTORMS. CURRENT FORECAST INFORMATION INDICATES THAT MANY
AREAS COULD SEE ONE TO TWO INCHES OF RAINFALL... WITH ISOLATED
HEAVIER AMOUNTS POSSIBLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
FRIDAY APRIL 10.In the hours before
Special weather statement, Apr 9, 5:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT THU APR 9 2009 OKZ012-013-018>020-023>030-035>041-044>046-050-TXZ084>090-092300- LOVE OK-LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK- CANADIAN OK-OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK- CLEVELAND OK-GRADY OK-MCCLAIN OK-JACKSON OK-COTTON OK-JEFFERSON OK- KIOWA OK-TILLMAN OK-MURRAY OK-COMANCHE OK-GARVIN OK-CARTER OK- STEPHENS OK-WILBARGER TX-FOARD TX-WICHITA TX-CLAY TX-ARCHER TX- KNOX TX-BAYLOR TX- 501 PM CDT THU APR 9 2009 ...THIS INFORMATION IS INTENDED TO SUPPORT FIRE CREWS MAKING STRATEGIC DECISIONS IN FIGHTING WILDFIRES OVER CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... ...STRONG WINDS WILL MAKE A GRADUAL TURN FROM SOUTHWEST TO NORTHWEST THIS EVENING... TWO COLD FRONTS WILL PASS THROUGH THE SOUTHERN PLAINS IN RAPID SUCCESSION THIS EVENING. AT 450 PM...THE FIRST FRONT EXTENDED FROM ENID TO OKLAHOMA CITY TO DUNCAN AND WICHITA FALLS. AS THIS BOUNDARY PASSES...WINDS WILL INCREASE TO AROUND 40 MPH WITH SEVERE GUSTS OVER 60 MPH. THE WIND DIRECTION WILL RESPOND MORE STRONGLY IN SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...WHERE WINDS BEHIND THE FRONT WILL COME FROM THE WEST TO NORTHWEST...OR ABOUT 280 TO 310 DEGREES. THE SEVERE WIND GUSTS WILL DIMINISH AFTER 6 PM...BUT STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE EVENING. IN CENTRAL AND NORTHERN OKLAHOMA...THE WIND DIRECTION WILL NOT CHANGE SIGNIFICANTLY UNTIL THE SECOND COLD FRONT ARRIVES. THIS SECOND COLD FRONT HAD ENTERED FAR NORTHWEST OKLAHOMA LATE THIS AFTERNOON...AND WILL REACH ENID...HYDRO...AND HOBART...AROUND 730 PM. WHEN THE SECOND COLD FRONT ARRIVES...WINDS WILL SHIFT TO THE NORTHWEST AND REMAIN CONSISTENT THROUGHOUT THE NIGHT. THESE WIND SHIFTS WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THE CHANGE IN WEATHER CONDITIONS.
Local storm report, Apr 9, 6:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM NON-TSTM WND GST 3 E TABLER 35.05N 97.77W
04/09/2009 M57 MPH GRADY OK AMATEUR RADIO
MEASURED WIND GUST BY A PRIVATE ANEMOMETER.
&&
LAMERSSpecial weather statement, Apr 9, 6:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 608 PM CDT THU APR 9 2009 OKZ004>048-050>052-TXZ083>090-100100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 608 PM CDT THU APR 9 2009 ...THIS INFORMATION IS INTENDED TO SUPPORT FIRE CREWS MAKING STRATEGIC DECISIONS IN FIGHTING WILDFIRES OVER CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... ...STRONG WINDS WILL MAKE A GRADUAL TURN FROM SOUTHWEST TO NORTHWEST THIS EVENING... TWO COLD FRONTS WILL PASS THROUGH THE SOUTHERN PLAINS IN RAPID SUCCESSION THIS EVENING. AT 6 PM...THE FIRST FRONT EXTENDED FROM PERRY TO CHANDLER IN CENTRAL OKLAHOMA...DOWN TO PAULS VALLEY AND WAURIKA IN SOUTHERN OKLAHOMA. THE FRONT WAS EXITING EASTERN CLAY COUNTY IN TEXAS. BEHIND THE FRONT...WINDS WILL REMAIN FROM THE WEST TO SOUTHWEST...EXCEPT ALONG THE RED RIVER INTO NORTH TEXAS...WHERE WINDS WILL TURN TOWARD THE NORTHWEST. SPEEDS WILL AVERAGE 25 TO 35 MPH WITH OCCASIONAL SEVERE GUSTS OVER 55 MPH. THE SEVERE WIND GUSTS WILL BECOME LESS FREQUENT AFTER 630 PM...BUT STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE EVENING. MEANWHILE...A SECOND COLD FRONT HAD MOVED INTO NORTHWEST OKLAHOMA. THIS SECOND FRONT WILL BRING A SHARPER...SHIFT IN DIRECTION...WITH WINDS TURNING NORTHWEST...COMING FROM ABOUT 330 DEGREES...AT SPEEDS AVERAGING 25 TO 30 MPH...AND GUSTS AROUND 45 MPH. AT 6 PM... THIS FRONT EXTENDED FROM SHATTUCK TO ALVA IN NORTHWEST OKLAHOMA... AND BY 8 PM...IT WILL REACH HOBART...WEATHERFORD... WATONGA...AND ENID. THESE WIND SHIFTS WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THE CHANGE IN WEATHER CONDITIONS.
Special weather statement, Apr 9, 6:13 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT THU APR 9 2009 OKZ004-005-010-011-015-017-100000- DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-MAJOR OK- 613 PM CDT THU APR 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY...HARPER... MAJOR...WOODS AND WOODWARD COUNTIES. SCATTERED SHOWERS ARE INTERACTING WITH DRY AIR AND AN ALREADY STRONG WIND FLOW... TO PRODUCE EVEN STRONGER WINDS IN PARTS OF NORTHWEST OKLAHOMA. A FEW WIND GUSTS TO BETWEEN 50 AND 65 MPH WILL BE POSSIBLE EARLY THIS EVENING IN THE GENERAL VICINITY OF THE SHOWERS. CMS
Local storm report, Apr 9, 6:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM NON-TSTM WND GST DUNCAN 34.50N 97.96W
04/09/2009 M55.00 MPH STEPHENS OK TRAINED SPOTTER
MEASURED ON THE NORTHEAST SIDE OF DUNCAN.
0137 PM NON-TSTM WND GST 7 SSW FORT COBB 35.01N 98.49W
04/09/2009 M56.00 MPH CADDO OK EMERGENCY MNGR
MEASURED ON A PRIVATE WEATHER STATION.
0221 PM NON-TSTM WND DMG DUNCAN 34.52N 97.97W
04/09/2009 STEPHENS OK AMATEUR RADIO
AN EQUIPMENT MANUFACTURERS BUILDING LOST ITS ROOF DUE TO
STRONG NON-THUNDERSTORM WIND GUSTS.
0225 PM NON-TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
04/09/2009 M74.00 MPH ROGER MILLS OK MESONET
MEASURED AT THE CHEYENNE MESONET SITE.
0225 PM NON-TSTM WND GST 4 ESE ERICK 35.19N 99.80W
04/09/2009 M60.00 MPH BECKHAM OK MESONET
MEASURED AT THE ERICK MESONET SITE.
0230 PM NON-TSTM WND GST 8 WSW ARNETT 36.09N 99.90W
04/09/2009 M58.00 MPH ELLIS OK MESONET
MEASURED AT THE ARNETT MESONET SITE.
0235 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
04/09/2009 M60.00 MPH HARMON OK MESONET
MEASURED AT THE GOULD MESONET SITE.
0235 PM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
04/09/2009 M69.00 MPH CUSTER OK MESONET
MEASURED AT THE BUTLER MESONET SITE.
0244 PM NON-TSTM WND GST 1 WNW BURNS FLAT 35.36N 99.19W
04/09/2009 M67.00 MPH WASHITA OK ASOS
MEASURED AT THE CLINTON-SHERMAN AIRPORT. SUSTAINED WINDS
OF 52 MPH...GUSTING TO 67 MPH. VISIBILITIES BEING REDUCED
TO 2 MILES WITH BLOWING DUST.
0255 PM NON-TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
04/09/2009 M63.00 MPH DEWEY OK MESONET
MEASURED AT THE CAMARGO MESONET SITE.
0305 PM NON-TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
04/09/2009 M58.00 MPH CUSTER OK MESONET
MEASURED AT THE WEATHERFORD MESONET SITE.
0310 PM NON-TSTM WND GST 3 S ALTUS 34.59N 99.33W
04/09/2009 M55.00 MPH JACKSON OK MESONET
MEASURED AT THE ALTUS MESONET SITE.
0320 PM NON-TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
04/09/2009 M60.00 MPH WASHITA OK MESONET
MEASURED AT THE BESSIE MESONET SITE.
0335 PM NON-TSTM WND GST 4 S TIPTON 34.44N 99.14W
04/09/2009 M55.00 MPH TILLMAN OK MESONET
MEASURED AT THE TIPTON MESONET SITE.
0340 PM NON-TSTM WND GST 1 ENE WAURIKA 34.17N 97.98W
04/09/2009 M55.00 MPH JEFFERSON OK MESONET
MEASURED AT THE WAURIKA MESONET SITE.
0345 PM NON-TSTM WND GST 1 W FAIRVIEW 36.27N 98.50W
04/09/2009 M56.00 MPH MAJOR OK MESONET
MEASURED AT THE FAIRVIEW MESONET SITE.
0435 PM NON-TSTM WND GST 4 NNW FORT COBB 35.15N 98.47W
04/09/2009 M70.00 MPH CADDO OK MESONET
0445 PM NON-TSTM WND GST 4 ENE APACHE 34.92N 98.29W
04/09/2009 M58.00 MPH CADDO OK MESONET
MEASURED AT THE APACHE MESONET SITE.
0505 PM NON-TSTM WND GST 2 SSW MINCO 35.29N 97.96W
04/09/2009 M62.00 MPH GRADY OK MESONET
MEASURED AT THE MINCO MESONET SITE.
0520 PM NON-TSTM WND GST 2 SW NORMAN 35.20N 97.47W
04/09/2009 M55.00 MPH CLEVELAND OK MESONET
MEASURED AT THE NORMAN MESONET SITE.
0520 PM NON-TSTM WND GST 7 WNW SEILING 36.19N 99.04W
04/09/2009 M60.00 MPH WOODWARD OK MESONET
MEASURED AT THE SEILING MESONET SITE.
0525 PM NON-TSTM WND GST 1 SW BUFFALO 36.82N 99.64W
04/09/2009 M55.00 MPH HARPER OK MESONET
MEASURED AT THE BUFFALO MESONET SITE.
0535 PM NON-TSTM WND GST 3 N PUTNAM 35.90N 98.97W
04/09/2009 M55.00 MPH DEWEY OK MESONET
MEASURED AT THE PUTNAM MESONET SITE.
0540 PM NON-TSTM WND GST 4 SE HOBART 34.99N 99.04W
04/09/2009 M55.00 MPH KIOWA OK MESONET
MEASURED AT THE HOBART MESONET SITE.
0545 PM NON-TSTM WND GST 10 ENE WILLOW 35.11N 99.35W
04/09/2009 M61.00 MPH KIOWA OK MESONET
MEASURED AT THE RETROP MESONET SITE.
0545 PM NON-TSTM WND GST 2 SE BURNEYVILLE 33.88N 97.26W
04/09/2009 E55.00 MPH LOVE OK MESONET
MEASURED AT THE BURNEYVILLE MESONET SITE.
0602 PM NON-TSTM WND GST 3 E TABLER 35.05N 97.77W
04/09/2009 M57.20 MPH GRADY OK AMATEUR RADIO
MEASURED WIND GUST BY A PRIVATE ANEMOMETER.
&&
A SUMMARY OF THE NON-THUNDERSTORM WIND GUSTS WE HAVE RECEIVED SO FAR.
FURTHER REPORTS ARE FORTHCOMING.
LAMERSLocal storm report, Apr 9, 6:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM NON-TSTM WND GST 7 SSW FORT COBB 35.01N 98.49W
04/09/2009 M69 MPH CADDO OK AMATEUR RADIO
MEASURED ON A DAVIS VANTAGE PRO ANEMOMETER.
&&
LAMERSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:27 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more | 26 hr |
| Apr 9, 2:48 PM CDT | High Wind Warning | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Ellis and 7 more | 2 hr |
| Apr 9, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 24 min |
| Apr 9, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 34 min |
Nearby
High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.